MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752438
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that no infusion during cataract/vitrectomy combination surgery.The surgery was successfully completed after replacing the product with another one.There was no information about the patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The returned product was visually inspected, and no obvious defects were found that would contribute to the reported event.The non-invasive flow sensor (nifs) on the cassette housing was in good condition.All connections were able to be made during setup with no issues with engagement.A calibrated console representing the current software version was used to test the product.The led (light emission diode) rings on the console turned green as the probe connectors were engaged to the console indicating the proper communication between the probe and the console.The ball in the check valve of the drip chamber moved freely per specification.The product could prime and pass iop (intraocular pressure) calibration successfully.No anomalies were observed during priming.The infusion pressure was measured at multiple set points throughout the console range and met specifications.No system message code was generated during testing.Toggling the infusion and the fluid/air exchange (f/ax) modes, fluid and air flowed from the cassette to the infusion line continuously without any bubble in various settings in all sub modes.With the infusion control on, fluid flowed from the cassette continuously without generating air to the infusion line.When the fluid/air exchange (f/ax) control was on, only air was introduced from the cassette to the infusion line.Fluid flowed from the bss(balanced salt solution) bottle to the drain bag without any interfering.No leakage was detected from the pump elastomer or on the pump area of the fluidics module.Cleaning process was able to be performed after functional test had completed.We were unable to replicate the customer's experience during laboratory evaluation.The investigation conducted a non-conformance review of the reported lot number.No deviation was identified that would have contributed to this event and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event as the product functioned per specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint, therefore no action will be taken for this occurrence.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that no infusion during cataract/vitrectomy combination surgery.The surgery was successfully completed after replacing the product with another one.There was no patient contact.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24112407
Report Number1644019-2026-00414
Device Sequence Number18475365
Product Code LRO
UDI-Device Identifier00380657524389
UDI-Public(01)00380657524389(17)270831(11)250910(10)17MM8T
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752438
Device Lot Number17MM8T
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown